5 doctors weighed in:

Do all the immunosuppressants give you teeth and gums side effects?

5 doctors weighed in
Dr. Mark Mortiere
Dentistry
2 doctors agree

In brief: Yes.

Immunosuppressant drugs shut down the immune system such that the body has a harder time warding off infection.
The teeth and gums can be afftected by an increase in cavities and dry, red gum tissues. Easily treated by a dentist with Fluoride treatments and saliva substitutes.

In brief: Yes.

Immunosuppressant drugs shut down the immune system such that the body has a harder time warding off infection.
The teeth and gums can be afftected by an increase in cavities and dry, red gum tissues. Easily treated by a dentist with Fluoride treatments and saliva substitutes.
Dr. Mark Mortiere
Dr. Mark Mortiere
Thank
Dr. W. James Chon
Internal Medicine - Nephrology & Dialysis

In brief: No

Cyclosporine is known to cause gingival hypertrophy and one may need a visit to an oral surgeon to have excess tissue removed.
Other immunosuppressive medications usually do not have this side effect.

In brief: No

Cyclosporine is known to cause gingival hypertrophy and one may need a visit to an oral surgeon to have excess tissue removed.
Other immunosuppressive medications usually do not have this side effect.
Dr. W. James Chon
Dr. W. James Chon
Thank
Dr. Kyle Shank
Dentistry

In brief: Pretty much

Immunosuppressants are a nasty class of drugs.
They're necessary in certain circumstances, but they are really hard on your mouth. Meticulous oral hygiene and lots of Fluoride exposure are both important.

In brief: Pretty much

Immunosuppressants are a nasty class of drugs.
They're necessary in certain circumstances, but they are really hard on your mouth. Meticulous oral hygiene and lots of Fluoride exposure are both important.
Dr. Kyle Shank
Dr. Kyle Shank
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors